Alert archive / Minnesota / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 218, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 9, 1999, 2:51 AM CDT for Chippewa County, Minnesota. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 9, 1999, 2:51 AM CDT (07:51 UTC)
- Expired
- Aug 9, 1999, 3:45 AM CDT
- In force
- 54 min
- Issued by
- NWS Twin Cities, MN
- Area
- Whole counties
County Chippewa County, MN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 3:20 AM CDT | Hail 0.88 | Montevideo, MN | |
| Aug 9, 3:30 AM CDT | Hail 0.88 | Watson, MN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 2:30 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 7.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1645 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMPX 090752 RRA SVRMSP MNC023-090845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 251 AM CDT MON AUG 9 1999 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHIPPEWA COUNTY IN WEST CENTRAL MINNESOTA * UNTIL 345 AM CDT * AT 251 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 3 MILES NORTH OF MILARN...OR ABOUT 16 MILES NORTHEAST OF MADISON...MOVING SOUTHEAST AT 35 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... MILAN THIS IS A DANGEROUS STORM WITH LARGE HAIL...STAY INDOORS AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 8:45 PM CDT, 6 hours 6 minutes earlier.
Area forecast discussion, Aug 8, 8:45 PM CDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 845 PM CDT SUN AUG 8 1999 CONVECTION WHICH PUSHED INTO NW MN HAS WEAKENED AND CLOUD TOPS CONT TO WARM AS IT MOVES INTO MORE STABLE AMS. HOWEVER...POTENT CONVECTION DVLPG IN NODAK WHERE VERY POWERFUL DYNAMICS SETTING OFF STORMS AHD OF WELL DVLPD MID LVL TROF. BIS AND ABR 00Z SOUNDINGS BOTH SHOW STG VEERING PROFILES INDICATING GOOD WAA. THIS WAS PLAYED UP BY 12Z ETA WITH STG WAA SPRDG INTO MN OVERNIGHT. TSTMS WILL PUSH INTO NW MN ARND SOON AFTER 06Z AND THEN WORK ESE DRNG RMDR NITE. APRS THAT PSTN OF VORT CNTR IN SE SASK IS A BIT FASTER THAN 12Z ETA. .MSP...NONE. PAULSON
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 1:31 AM CDT | Severe Thunderstorm Warning | MPX | Stevens | 59 min |
| Aug 9, 2:24 AM CDT | Severe Thunderstorm Warning | MPX | Stevens, Swift | 66 min |
| Aug 9, 8:34 AM CDT | Severe Thunderstorm Warning | MPX | Watonwan | 41 min |
| Aug 9, 8:38 AM CDT | Severe Thunderstorm Warning | MPX | Brown, Nicollet | 52 min |
| Aug 9, 8:55 AM CDT | Severe Thunderstorm Warning | MPX | Blue Earth | 45 min |
| Aug 9, 6:39 PM CDT | Tornado Warning | MPX | Le Sueur | 36 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.